MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 035 quick cross, 035 cxi, (018,014 cxi) cook 18g cto, cook flexor high-flex ansel guiding sheath.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a lower extremity angiogram the tip of a flexor high-flex ansel guiding sheath broke off inside of the patient.Access was gained through the right common femoral artery and sfa, while advancing the wire and sheath resistance was noted.Resistance was noted again as the device was being removed, which is when the device separated 5 mm from the distal tip.This resulted in the loss of wire access and the inability to use a femoral closure device.It is unknown how the tip of the device was removed.The patient's anatomy was noted to be torturous and calcified.Upon initial inspection of the returned device, 8 cm of the distal tip separated from the sheath and elongation of the sheath material was noted.During the same procedure, a cook safe-t-j rosen catheter exchange wire guide separated.That event will be reported under patient identifier (b)(6).This did not result in any additional procedures or prolonged hospitalization.No adverse effects occurred due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a lower extremity angiogram, the tip of a flexor high-flex ansel guiding sheath broke off inside of the patient.Access was gained through the right common femoral artery and sfa.While advancing the wire and sheath, resistance was noted.Resistance was noted again as the device was being removed, which is when the device separated 5 mm from the distal tip.This resulted in the loss of wire access and the inability to use a femoral closure device.It is unknown how the tip of the device was removed.The patient's anatomy was noted to be tortuous and calcified.Upon initial inspection of the returned device, 8 cm of the distal tip separated from the sheath and elongation of the sheath material was noted.During the same procedure, a cook safe-t-j rosen catheter exchange wire guide separated.That event will be reported under patient identifier (b)(6).This did not result in any additional procedures or prolonged hospitalization.No adverse effects occurred due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, dimensional verification, and specifications were conducted during the investigation.A visual inspection of the complaint device and personnel interview were also conducted.The complaint device was returned with biomatter present.The tnrt liner and sheath coils were noted on a wire returned with the complaint device.The distal 8 centimeters of the sheath was separated, and elongation of the sheath material was noted.A document-based investigation evaluation was performed.No related non-conformances were found; however, one other complaint has been received for this lot.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package and to reinsert the dilator for removal if resistance is expected.Based on the information provided and the results of the investigation, cook has concluded that bond separation contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.There is currently a capa investigation open to investigate this product failure, and containment and field action are ongoing.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10804529
Report Number1820334-2020-02034
Device Sequence Number13737802
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)230805(10)13349035
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number13349035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THSCF-35-260-1.5-ROSEN